MAUDE Adverse Event Report: OLSEN MEDICAL LLC CONMED; MONOPOLAR CORD

OLSEN MEDICAL LLC CONMED; MONOPOLAR CORD
Catalog Number 60-5169-001
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a total of (b)(4) sold of all lots since september 2016 with (b)(4) total complaints recorded for similar occurrences.Both of the previous complaints had product that had been in use for over 4 years.The customer reported two lot number: 044639 and 044689 they could not confirm which one was involved.The product is being returned to symmetry for further evaluation.Upon receiving and evaluating the returned product, a follow up report will be submitted.
 
Event or Problem Description
During a scheduled procedure, the physician attached the cord to a laparoscopic instrument, preparing for use.The surgical team saw smoke, sparks, and a small flame between the cord and the cord attachment on the instrument.They immediately removed the cord from the attachment, surgical field and power.The incident did not affect the patient, surgical drapes, or the surgical team.The cord was replaced with a new cord and the team preceded with the procedure with no further implications.
 
Additional Manufacturer Narrative
The lot number on the picture provided was 044839- corrected in the form.The device will not be returned as it was discarded by the user facility.Based on the lot number in the picture, this particular device was purchased from symmetry surgical in (b)(6) 2016.The cord appeared to have significant signs of use as the lot number marking is beginning to come off.Per the date of purchase this cord has been in use for approximately 3.5 years.Per the product ifu, this device is warranted for 20 sterilization cycles.It can be determined that the damage occurred due to extensive use over 3 years.The extensive bending in the cord at the working end causes the internal wiring to wear causing a short.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
CONMED
Common Device Name
MONOPOLAR CORD
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center pl
louisville, ky
MDR Report Key9843011
Report Number3000719969-2020-00002
Device Sequence Number3257500
Product Code GEI
UDI-Device Identifier00841785113369
UDI-Public0100841785113369
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5169-001
Device Lot Number044839
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1